Hail, Bates
- When
- April 2, 6:40 PM CST
- Where
- Bates County, 0.54 mi W of Amsterdam
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.350, -94.590
A thunderstorm produced hail in Bates County, April 2, 2010.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A thunderstorm produced hail in Bates County, April 2, 2010.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 2, 6:01 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 701 PM CDT FRI APR 2 2010 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... SYNOPSIS: A POWERFUL UPPER LEVEL SYSTEM WAS SLOWLY TRACKING TO THE EAST WITH CONVECTION WELL OUT AHEAD OF THE SYSTEM. LATEST SURFACE ANALYSIS SHOWED THE COLD FRONT MOVING THROUGH EASTERN KANSAS. THUNDERSTORMS IN EASTERN OKLAHOMA AND ARKANSAS HAVE SPREAD A THICK CIRRUS SHIELD OVER THE FORECAST AREA WHICH HAS HAMPERED SURFACE TEMPERATURES THIS AFTERNOON AND AS A RESULT SURFACE BASED CAPE IS VERY LOW OR NON- EXISTENT. THIS EVENING AND TONIGHT: CAN NOT RULE OUT A FEW SHOWERS DEVELOPING AS THE FRONT BEGINS TO PUSH THROUGH THE AREA. BUT WITH CONVECTIVE INSTABILITY VERY LIMITED THE THREAT FOR SEVERE WEATHER APPEARS VERY MINIMAL RIGHT NOW. THE COLD FRONT IS EXPECTED TO PUSH EAST OF THE FORECAST AREA AROUND MIDNIGHT AS THE UPPER SHORTWAVE TROUGH MOVES EAST. SO HAVE REMOVED PRECIPITATION CHANCES AFTER MIDNIGHT. SATURDAY - SUNDAY: MOISTURE SHOULD LARGELY BE SCOURED FROM THE IMMEDIATE AREA AND ZONAL FLOW WITH NO SIGNIFICANT SHORT WAVE TROUGHS SHOULD PROMOTE QUIET WEATHER FOR THIS PERIOD. SUNDAY NIGHT INTO EARLY NEXT WEEK: MODELS HAVE BEEN FAIRLY CONSISTENT OVER THE LAST FEW RUNS IN LIFTING A WARM FRONT INTO THE AREA LATE SUNDAY NIGHT/EARLY MONDAY MORNING. A STRONG LOW LEVEL JET SHOULD FEED AMPLE MOISTURE INTO THE FRONT WITH VERY GOOD CONVERGENCE ALONG THE FRONT AS IT LIFTS INTO THE AREA. AS A RESULT HAVE INCREASED PRECIPITATION CHANCES...MAINLY ALONG AND SOUTH OF THE MISSOURI RIVER DURING THE OVERNIGHT PERIODS. THUNDERSTORM CHANCES SHOULD LIFT NORTHWARD DURING THE DAY AS THE FRONT LIFTS NORTH INTO IOWA/NEBRASKA. A POTENT SHORT WAVE TROUGH IS EXPECTED TO MOVE INTO THE PLAINS DURING THE DAY TUESDAY. MODELS ARE SHOWING A LITTLE BETTER AGREEMENT WITH THIS FORECAST PACKAGE THAN YESTERDAY. AS A RESULT THE BEST CHANCES FOR THUNDERSTORM ACTIVITY APPEARS TO BE TUESDAY AFTERNOON THROUGH WEDNESDAY. CDB && .AVIATION... SURFACE DRYLINE ADVANCING ACROSS THE KANSAS CITY TERMINALS AT THE MOMENT WITH SHARPLY DRIER SURFACE AIRMASS TO FILTER IN OVER THE NEXT HOUR OR TWO. FEW VFR CUMULUS WILL MOVE EAST AND DISSIPATE...LEAVING FAIR SKIES OVERNIGHT. SOUTHWEST WINDS WILL CONTINUE AT 8 TO 10 KNOTS THIS EVENING...THEN SHIFT INTO THE WEST-NORTHWEST TOWARD MIDNIGHT WITH A SECONDARY FRONTAL PASSAGE. HIGH PRESSURE TO QUICKLY SKIRT SOUTH OF THE REGION TOMORROW WITH WINDS ALREADY RETURNING BACK TO THE SOUTH BY 00Z. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 705 PM CDT FRI APR 2 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 705 PM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STATIONARY FRONT WILL SLOWLY RETREAT NORTHWARD AS A WARM FRONT MONDAY INTO MONDAY NIGHT. THIS BOUNDARY WILL SERVE AS THE FOCUS FOR REPEATED THUNDERSTORM DEVELOP FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING...WITH ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY MORNING AS A COLD FRONT SWEEPS ACROSS THE AREA. BOTH EVENTS WILL HAVE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 PM CDT FRI APR 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND GST 2 W DE SOTO 38.97N 94.99W
04/02/2010 E60.00 MPH JOHNSON KS PUBLIC
ALONG KANSAS HIGHWAY 10 TO THE WEST OF DESOTO.
0930 AM TSTM WND GST OLATHE 38.89N 94.81W
04/02/2010 E60.00 MPH JOHNSON KS TRAINED SPOTTER
0930 AM TSTM WND DMG 4 W BONNER SPRINGS 39.05N 94.96W
04/02/2010 LEAVENWORTH KS EMERGENCY MNGR
120 X 40 FT BARN ROOF AND FRONT SIDE OF BARN DESTROYED AT
158TH AND K 32. TRAVEL TRAILER TURNED OVER AT 166TH AND
STILLWELL RD.
0930 AM TSTM WND DMG BLUE MOUND 38.09N 95.01W
04/02/2010 LINN KS EMERGENCY MNGR
STRUCTURAL DAMAGE TO SEVERAL METAL BUILDINGS IN THE BLUE
MOUND AND CENTERVILLE AREAS.
0930 AM TSTM WND DMG 3 SSW BONNER SPRINGS 39.01N 94.90W
04/02/2010 LEAVENWORTH KS EMERGENCY MNGR
ROOF BLOWN OFF A HOUSE A 142ND AND KRIEDER RD.
0945 AM TSTM WND GST PLATTE CITY 39.36N 94.78W
04/02/2010 E60.00 MPH PLATTE MO AMATEUR RADIO
THUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH NEAR THE
INTERSTATE 29 AND HWY 92 AREA.
0946 AM TSTM WND GST KCI AIRPORT 39.30N 94.72W
04/02/2010 M62.00 MPH PLATTE MO ASOS
0948 AM TSTM WND GST RIVERSIDE 39.17N 94.63W
04/02/2010 E70.00 MPH PLATTE MO PUBLIC
WINDS ESTIMATED AROUND 70 MPH...TREE LIMBS BROKEN AND
SMALL TREES BLOWN OVER
0955 AM TSTM WND DMG 4 SSE PLATTE CITY 39.31N 94.75W
04/02/2010 PLATTE MO STORM CHASER
KANSAS CITY INTERNATIONAL AIRPORT HAD SIGNS WITH CONCRETE
BASES BLOWN OVER
0955 AM TSTM WND DMG PLATTE CITY 39.36N 94.78W
04/02/2010 PLATTE MO PUBLIC
POWER LINES DOWN AT I-29 AND HWY 92.
0957 AM TSTM WND DMG 4 SSE PLATTE CITY 39.31N 94.75W
04/02/2010 PLATTE MO EMERGENCY MNGR
THREE SEMI TRACTOR TRAILERS BLOWN OVER AT I29 AND MEXICO
CITY AVENUE.
0958 AM TSTM WND GST 2 N LEES SUMMIT 38.95N 94.38W
04/02/2010 E70.00 MPH JACKSON MO NWS EMPLOYEE
LARGE PIECE OF SHEET METAL BLEW ACROSS I-470 AND TWO CARS
BLOWN OFF THE ROAD
1000 AM TSTM WND GST 3 N GLADSTONE 39.26N 94.56W
04/02/2010 E60.00 MPH CLAY MO NWS EMPLOYEE
1000 AM TSTM WND GST GOWER 39.61N 94.59W
04/02/2010 E70.00 MPH CLINTON MO TRAINED SPOTTER
ESTIMATED 60-70 MPH WINDS RELAYED BY BROADCAST MEDIA
1000 AM TSTM WND DMG ST JOSEPH 39.76N 94.85W
04/02/2010 BUCHANAN MO PUBLIC
TREE BLOWN OVER BY STRONG THUNDERSTORM WINDS.
1001 AM TSTM WND GST LEES SUMMIT 38.92N 94.38W
04/02/2010 E60.00 MPH JACKSON MO NWS EMPLOYEE
1005 AM TSTM WND DMG GRAIN VALLEY 39.01N 94.21W
04/02/2010 JACKSON MO PUBLIC
TREE LIMBS DOWN...POWER OUT...LAWN FURNITURE BLOWN DOWN
STREET
1010 AM TSTM WND DMG 1 E OSBORN 39.75N 94.34W
04/02/2010 DEKALB MO LAW ENFORCEMENT
10 POWER POLES SNAPPED ALONG US HIGHWAY 36 NEAR OSBORN.
1025 AM TSTM WND GST LATHROP 39.55N 94.33W
04/02/2010 E70.00 MPH CLINTON MO TRAINED SPOTTER
WINDS IN DOWNTOWN LATHROP ESTIMATED BETWEEN 60 AND 70
MPH.
1035 AM TSTM WND DMG HAMILTON 39.74N 94.00W
04/02/2010 CALDWELL MO EMERGENCY MNGR
SEMI-TRUCK BLOWN OFF THE ROAD NEAR THE JUNCTION OF US
HIGHWAY 36 AND MISSOURI HIGHWAY 13 NEAR HAMILTON.
1040 AM TSTM WND DMG GALLATIN 39.91N 93.96W
04/02/2010 DAVIESS MO CO-OP OBSERVER
ROOF BLOWN OFF OF MASONIC LODGE IN GALLATIN
1040 AM TSTM WND DMG GALLATIN 39.91N 93.96W
04/02/2010 DAVIESS MO EMERGENCY MNGR
EMERGENCY MANAGER AND A TRAINED SPOTTER REPORT A CHIMNEY
COLLAPSE ALONG WITH ROOFS BLOWN OFF BUILDINGS.
1045 AM TSTM WND GST JAMESPORT 39.97N 93.80W
04/02/2010 E80.00 MPH DAVIESS MO EMERGENCY MNGR
ESTIMATED 80 MPH WINDS REPORTED IN JAMESPORT. SHEDS
OVERTUNRED.
1045 AM TSTM WND DMG GALLATIN 39.91N 93.96W
04/02/2010 DAVIESS MO CO-OP OBSERVER
BARN BLOWN DOWN ALONG BUSINESS HWY 6...ALSO A 2 FT
DIAMETER TREE WAS UPROOTED.
1050 AM TSTM WND DMG 1 WSW BETHANY 40.26N 94.05W
04/02/2010 HARRISON MO TRAINED SPOTTER
NUMEROUS BUILDINGS HAVE LOST ROOF VENTS AND NUMEROUS
SHEDS HAVE BEEN BLOWN OVER IN BETHANY.
1101 AM TSTM WND DMG ALBANY 40.25N 94.33W
04/02/2010 GENTRY MO LAW ENFORCEMENT
DAMAGE TO A MACHINE SHED...WITH DEBRIS CARRIED AROUND A
HALF MILE DOWNWIND.
1107 AM TSTM WND DMG 3 N PRINCETON 40.44N 93.59W
04/02/2010 MERCER MO LAW ENFORCEMENT
FARM BUILDING ROOF COLLAPSE
1107 AM TSTM WND DMG PRINCETON 40.40N 93.59W
04/02/2010 MERCER MO FIRE DEPT/RESCUE
WEST SIDE OF TRUCK SHOP ON THE NORTH SIDE OF TOWN
DESTOYED. ROOF DAMAGE AND MULTIPLE TREE LIMBS DOWN
THROUGHOUT PRINCETON.
1112 AM TSTM WND DMG 3 NE ALBANY 40.28N 94.29W
04/02/2010 GENTRY MO LAW ENFORCEMENT
BARN ROOF PEELED OFF.
&&
DDEROCHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CDT FRI APR 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM TSTM WND DMG 2 E GRANDVIEW 38.88N 94.49W
04/02/2010 JACKSON MO LAW ENFORCEMENT
TELEPHONE POLE SNAPPED AT HIGH GROVERD AND RAYTOWN RD IN
BLUE SPRINGS NEAR THE ENTRANCE OF ODONNELL PARK.
&&
DDEROCHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 PM CDT FRI APR 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND GST MISSOURI CITY 39.24N 94.30W
04/02/2010 E85 MPH CLAY MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS SNAPPED AND POWERLINES DOWN.
1038 AM TSTM WND DMG 4 W GALLATIN 39.91N 94.04W
04/02/2010 DAVIESS MO LAW ENFORCEMENT
BOATS BLOWN OVER AT LAKE VIKING.
&&
ACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
527 PM CDT FRI APR 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 2 N FARMERSVILLE 39.99N 93.53W
04/02/2010 GRUNDY MO TRAINED SPOTTER
ABANDONED OLD MOBILE HOME HAD ROOF BLOWN OFF. DEBRIS WAS
SCATTERED ABOUT 100 YARDS. SEVERAL 2 TO 3 INCH LIMBS
DOWN.
&&
DDEROCHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CDT FRI APR 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 3 SE TRENTON 40.05N 93.56W
04/02/2010 GRUNDY MO TRAINED SPOTTER
METAL FLAG POLE BENT OVER. LARGE TREE SNAPPED ALONG EAST
SIDE OF US 65.
&&
DDEROCHESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT FRI APR 2 2010
MOZ043-053-030115-
BATES-CASS-
738 PM CDT FRI APR 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BATES AND SOUTHERN
CASS COUNTIES UNTIL 815 PM CDT...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF DREXEL...OR NEAR
AMSTERDAM...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE OR SMALLER HAIL IS EXPECTED WITH THIS STORM...ALONG WITH
BRIEF DOWNPOURS.
THIS STORM WILL TRACK ACROSS NORTHWEST BATES COUNTY...REACHING NEAR
ARCHIE BY 8 PM IF IT HOLDS TOGETHER.
LAT...LON 3833 9462 3841 9462 3843 9462 3857 9437
3840 9434
BOOKBINDERThe Pleasant Hill radar (KEAX), 58 km away, was scanning. The volume nearest the first event began at 00:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225954.